Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 03.04.2013
From: teresa

Subject: painful feet

Has anyone with r/a and o/a suffered from very painful feet.
I have been taken off damards now over 12months and am on painkillers the various damards were causing too many side effects.Apart from the usual pain we all seem to suffer from judging by the posts on here I'm in agony with my feet its getting difficult to walk.I had to go for physio yesterday for my knee and ended up with a walking stick because I was in so much pain with my feet.The physio reckons its all connected to the r/a and the o/a is she right does anyone know.
reply | back to forum

Date: 03.04.2013
From: rhona

Subject: Re: painful feet

Hi Teresa,

Yes, i have r/a and my feet get sore, especially the joints in the middle of my toes. It means i am in trainers most of the time and i really hate that. I would love to be able to wear nice shoes but then i think it is more important to be able to walk.

Have they not considered giving you any of the new biologic drugs? I think it is important that you get something to stop the r/a becoming worse.

I hope you get something to help soon.
reply | back to forum

Date: 03.04.2013
From: Colin W

Subject: Re: painful feet

hi teresa , why you taken of the Disease-modifying anti-rheumatic drug (DMARD), Methotrexate has loads of side effects but high dose folic acid sorts most of them , without them RA can & will cause long term damage , going on what you said your feet are going to get a lot worse , it can attack all the joints in your feet & ankle

had two big opperations on my ankles & need the main ankle joint fused at some point & thats with taking the MTX + Sulpha , RA all about controlling the disease & stopping the joint damage , there is so much good new treatments coming out + the bio's out now , pretty sure they will have a effective treatment for RA soon , you just need to look after your joints until then
reply | back to forum

Date: 03.04.2013
From: teresa

Subject: Re: painful feet

Hi Rhona and Colin
Thanks for replying my rheumy stopped the methotrexate because my bloods went up to 285 i was then sent for an ultra sound then an MRI and was told I have two cysts on my liver they did increase the folic acid but decided to stop the metho: of the other dmards one gave me a rash and mouth ulcers another made my wait drop from 8 and a half stone to just under 7 stone plus hairloss and nausea. I just don't seem to be able to tolerate strong drugs.My rheummy said my r/a was inactive when I saw him in January and my pain had a neuropathic element and he said when I see him in June he will probly discharge me.but he then arranged for me to have physio on my knee because of my o/a and I need another liver scan in September I think because I have no visible signs of r/a when I see him he thinks I'm doing fine the fact that I'm not on dmards must make him think I'm trouble free.
reply | back to forum

Date: 03.04.2013
From: marlene

Subject: Re: painful feet

Hi Teresa, I have OA and I get a lot of pain in my feet. I always try to wear comfy shoes and I also soak my feet in nice hot water. Then I put them up on the sofa. I find that helps for a while. I have OA in my ankles and toe joints not good but what can we do. Teresa you need to make sure your RA is not flaring.
Take care and hope your feet settle soon xx
reply | back to forum

Date: 03.04.2013
From: Colin W

Subject: Re: painful feet

hi teresa , ALT of 285 is high , they like it to be 120 max & idealy under 80 , mine went up to 175 & they increased my folic acid to 5mg six days a week & now its back to 30 or so ,

your RA obviously dont seem to be under control & think you need something else to stop any joint damage , try to get your bloods check regularly & should show if your CRP/ESR levels are raised , I agree with Rhona & maybe they should give you one of the anti-tnf drugs

as for the cyst , pleased they are going to check it , must be a worry

my feet/legs still gives me a lot of pain & I use a Circulation Booster V3 , its a tens m/c but it do help a lot with the pain , hope you feel better soon
reply | back to forum

Date: 03.04.2013
From: teresa

Subject: Re: painful feet

Thank you all for your help and advice I'm going to ring the r/a advice nurses tomorrow to see if they can do anything I rang them once before over something last year but they said there only there to advice on dmards and as I'm not on any I would have to ring my gp to try and bring my rheumy app: nearer but that didn't happen they never see you at your worse do they.
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

2+10=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board